I found out only a week ago that I am diabetic, and my doctor gave me some diabetes pills to try out for a week, and it has had the strangest side affect in that it seems to have cured my nearsightedness. I have been terribly nearsighted for more than 20 years, but not diabetic (I was repeatedly tested, because of a history in my family). Ever hear of anything like this?
I'm not too surprised at your observation. Any therapy that would improve your blood sugar level may result in change in your vision.
High blood sugars can result in changes in vision that are usually described as "blurry vision"; interestingly, sudden improvement in therapy can transiently make things worse. But sooner or later, as the blood sugar levels stabilize, the vision usually returns to where it was before.
The reason that high sugar levels influence vision is related to changes in the lens of the eye, and have nothing to do with the complication called diabetic retinopathy.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.